MAUDE Adverse Event Report: C.R. BARD, INC. (BASD) -3006260740 POWERPORT MRI 8GS, INT. W SP, ATT S/L; PORT & CATHETER, IMPLANTED, SUBCUTANEOUS, INTRAVASCULAR

C.R. BARD, INC. (BASD) -3006260740 POWERPORT MRI 8GS, INT. W SP, ATT S/L; PORT & CATHETER, IMPLANTED, SUBCUTANEOUS, INTRAVASCULAR
Catalog Number 1878000
Medical Device Problem Codes Fluid/Blood Leak (1250); Fracture (1260); Material Separation (1562); Migration (4003)
Health Effect - Clinical Codes Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/06/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
H10: additional information was received, and the file was reassessed for reportability and determined to be reportable as serious injury.H10: as the lot number for the device was provided, a review of the device history records is currently being performed.The device has not been returned to the manufacturer for evaluation.The investigation of the reported event is currently underway.H10: d4 (expiry date: 03/2025).H11:section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported through litigation process that approximately one month and thirteen days later post port placement for the chemotherapy treatment, the port catheter allegedly had fracture, fluid leak and the fractured catheter migrated into the main pulmonary artery.Reportedly, the fractured catheter and the port was removed and new port has been implanted.The current status of the patient was unknown.
 
Additional Manufacturer Narrative
H10: manufacturing review: a manufacturing review was not required as this is the only complaint reported to date for this product and lot.Investigation summary: the physical device was not returned for evaluation.The medical records allege that, a patient underwent port placement procedure for treatment of right breast invasive ductal carcinoma.A subcutaneous pocket was created for the port and the catheter was tunneled to the subcutaneous pocket.The catheter was assessed, and it flushed and aspirated easily.Portable chest x-ray was obtained in the recovery room which did not demonstrate a pneumothorax.The catheter tip appeared to be in the superior aspect of the superior vena cava.After one month five days later, patient underwent fluoroscopic guided catheter check for malfunctioning mediport.The study showed opacification of the mediport hub and proximal catheter.The midportion of the catheter is fractured under the edge of the clavicle with the remainder of the catheter overlying the upper portion of the heart, perhaps within the pulmonary artery.Contrast does not extend into the vessel, due to withdrawal of the proximal fractured portion.On the same day patient underwent x-ray fluoroscopy retrieval of port catheter and placement of new port.The pigtail catheter was utilized to engage the fractured port catheter without success.The bentson catheter was utilized to associate the left main pulmonary artery.The ensnare retrieval device was utilized to retrieve the fractured port catheter.The fractured port catheter was removed in its entirety through the vascular access sheath.Under ultrasound guidance, a patent left internal jugular vein was accessed and a spot ultrasound image was obtained.With gentle traction and blunt dissection, the fractured port was removed in its entirety.A new port catheter was tunneled beneath the subcutaneous tissues and placed via a peel away sheath.The distal tip of the port catheter is positioned at the caval atrial junction.The port catheter flushed and aspirated freely.Therefore, the investigation is confirmed for the reported deficiency as per the submitted medical record review.Additionally, it can be confirmed that the patient experienced migration, fracture, fluid leak and material separation.However, the relationship to the port is unknown.Based upon the available information, the definitive root cause is unknown.Labeling review: as the reported event did not allege a labeling or use related issue, a labeling review is not required.H10: d4 (expiration date: 03/2025), g3, h6(method) h11: h6(result, conclusion) h11: section a through f ¿ the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
 
Additional Manufacturer Narrative
H10: as the lot number for the device was not provided, a review of the device history records could not be performed.The sample was not returned to the manufacturer for inspection/evaluation.Therefore, the investigation of the reported event is inconclusive.Based upon the available information, the definitive root cause for this event is unknown.The instructions for use (ifu) is adequate for the reported device/patient code(s) and provides general instructions for use, as well as warnings, precautions and potential complications associated with the device.Upon receipt of new or additional information, a follow-up report will be submitted as applicable.H11: section a through f ¿ the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported through the litigation process that sometime post a port placement, the catheter was allegedly fractured.There was no reported patient injury.

Brand Name
POWERPORT MRI 8GS, INT. W SP, ATT S/L
Common Device Name
PORT & CATHETER, IMPLANTED, SUBCUTANEOUS, INTRAVASCULAR
Manufacturer (Section D)
C.R. BARD, INC. (BASD) -3006260740
605 north 5600 west
salt lake city 84116
Manufacturer (Section G)
BARD REYNOSA S.A. DE C.V. -9617592
blvd. montebello #1
parque industrial colonial
reynosa, tamaulipas 88780
MX   88780
Manufacturer Contact
brett curtice
800 w. rio salado pkwy
tempe, AZ 85281
4803032689
MDR Report Key19747046
Report Number3006260740-2024-03785
Device Sequence Number15672136
Product Code LJT
UDI-Device Identifier00801741027246
UDI-Public(01)00801741027246
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
K063377
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2022
Reporter Type Manufacturer
Report Source Other,Consumer,Health Professional
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/21/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number1878000
Device Lot NumberREFZ3163
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/18/2024
Supplement Date Received by Manufacturer07/22/2024
08/21/2024
Initial Report FDA Received Date07/15/2024
Supplement Report FDA Received Date08/14/2024
08/23/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age63 YR
Patient SexFemale